MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA¿ SYRINGE WITH RETRACTING NEEDLE; SYRINGE WITH NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA¿ SYRINGE WITH RETRACTING NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 305310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter also notified the fda on 10/11/2017 via medwatch #5072679.A sample is not available for evaluation.However, a no sample investigation and device history record review will be completed.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use, a bd integra¿ syringe with retracting needle did not retract completely which resulted in a patient receiving a superficial scratch on her thigh when the syringe was being pulled away.The tip of the needle was still outside the hub of the syringe.There was no report of exposure to mucous membranes, injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation results: no photos or samples were received in the (b)(4) plant for evaluation therefore failure mode could not be verified and root cause could not be determined.A device history record review found no non-conformance's associated with this issue during production of this batch.Capa not necessary.

Brand Name
BD INTEGRA¿ SYRINGE WITH RETRACTING NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7070416
Report Number1911916-2017-00360
Device Sequence Number1132363
Product Code FMF
UDI-Device Identifier30382903053101
UDI-Public30382903053101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number305310
Device Lot Number6048798
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;